Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 31 December 2009

Asymptotic Distribution of Coefficients of Skewness and Kurtosis

Narges Abbasi

Journal of Mathematics and Statistics, Volume 5, Issue 4, pp. 365–368 · doi.org/10.3844/jmssp.2009.365.368

9,582 accesses5,444 downloads1 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: In literature, a classic method which has been used to recognize the distribution so far is the measurement of its skewedness and kurtosis. However, there remains a question: how would these measurements work for skewed normal distribution when the size of the sample is large? Approach: This research aimed to determine the asymptotic distribution of skewedness and kurtosis measures in skewed normal distribution. In conducting this research, two groups of inferential findings will help. First, skewed normal distribution which has already been studied by a lot of researchers and we apply its characteristics. Second, there is the U-statistics theory which guides us to the determining of asymptotic distribution measures for skewedness and kurtosis. The combination of these two will solve the problem of this study. Results: Asymptotic distribution of measures for skewdness and kurtosis falls in the normal families. With the size of large samples, the values of expectation of these measures are also determined. By letting zero for skewedness parameter, asymptotic distribution for normal distribution can also be obtained. Conclusion: The findings of this study show new characteristics for skew normal distribution and this results in a new way for skew normal distribution recognition.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2009 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Abbasi, N. (2009). Asymptotic Distribution of Coefficients of Skewness and Kurtosis. Journal of Mathematics and Statistics, 5(4), 365–368. https://doi.org/10.3844/jmssp.2009.365.368

Licence
© Science Publications
Issue
Volume 5, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Asymptotic Distribution of Coefficients of Skewness and KurtosisJournal of Mathematics and Statistics · Volume 5, Issue 4 · pp. 365–368 · © Science PublicationsDownload